MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY
Catalog Number 357.428
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: hwc.Complainant part is not expected to be returned for manufacturer review / investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the (b)(6) reports an event as follows: it was reported that during a trochanteric fixation nail (tfn) removal procedure on (b)(6) 2019, two extraction instruments broke.The extractor was connected to the nail to remove it.It connected but didn't grab the nail.It would rotate and then split.A second set was opened, and the same thing happened.The nail remained in place in the patient.The surgeon decided to leave fragments of the broken devices in the patient¿s femoral neck.There was an unspecified surgical delay.Concomitant devices: screw (part: unknown, lot: unknown, quantity: unknown); tfn nail (part: unknown, lot: unknown, quantity: 1).This report is for a trochanteric fixation nail screw inserter/extractor.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: patient code 3191 used to capture: the reported event required medical/surgical intervention to preclude permanent damage to a body structure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9007995
Report Number8030965-2019-68204
Device Sequence Number19381275
Product Code HSB
UDI-Device Identifier07611819456945
UDI-Public(01)07611819456945
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.428
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/11/2019
09/13/2019
11/08/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date09/12/2019
10/07/2019
11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: TFN; UNK - SCREWS: TRAUMA; UNK - NAILS: TFN; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;